# SDR 2010FA0000722

- Difficulty date: July 12, 2010
- Submitted: July 12, 2010
- Operation: General aviation
- Aircraft: N11WC
- Make and model: Amtr HATZVAN
- Aircraft serial: 511
- Aircraft time: 99 hours
- Engine: Lyc O320*
- Engine time: 99 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Condition: Defective
- Location: Air Intake
- Part time: 99 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

A MODIFIED BRACKET AIR FILTER ELEMENT DELAMINATED AND WAS SUCKED INTO THE CARBURATOR, BLOCKING THE AIR FLOW.  THE AIR BOX HOLDING THE MODIFIED AIR FILTER ELEMENT DID NOT HAVE A SCREEN GUARDING THE ENTRANCE TO THE CARBURATOR AIR INTAKE DUCT AS IS COMMON ON CERTIFIED ACFT.  THE ACFT OWNER MODIFIED THE DESIGN TO INCORPORATE A SCREEN TO PREVENT A REOCCURANCE AND INFORMED THE BIPLANE ASSOCIATION OF HIS FINDINGS AND RECOMENDATIONS.
